Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Milwaukee, WI

May 16, 2012

NWS Milwaukee, WI issued this small craft advisory at May 16, 2012, 1:48 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 16, 2012, 1:48 AM CDT (06:48 UTC)
Expired
May 16, 2012, 6:41 AM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WHUS73 KMKX 160648
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 AM CDT WED MAY 16 2012

...GUSTY NORTHEAST WINDS TO DIMINISH EARLY THIS MORNING...

.A LINGERING TIGHT PRESSURE GRADIENT AND A PUSH OF COLDER AIR
ACROSS LAKE MICHIGAN IS CONTINUING TO PRODUCE GUSTY NORTHEAST
WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN FROM NORTH POINT
LIGHT SOUTH TO WINTHROP HARBOR. WIND GUSTS TO 25 KNOTS WILL
CONTINUE UNTIL THE EARLY MORNING. HENCE A SMALL CRAFT ADVISORY HAS
BEEN POSTED FOR THIS AREA UNTIL 7 AM CDT THIS MORNING.

THE WINDS WILL RAPIDLY DIMINISH EARLY THIS MORNING AS THE PRESSURE
GRADIENT LOOSENS. 

LMZ645-646-161200-
/O.NEW.KMKX.SC.Y.0044.120516T0648Z-120516T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
148 AM CDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15
  KNOTS BY 7 AM CDT THIS MORNING.

* WAVES: 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
2 follow-up statements
507 
WHUS73 KMKX 160828
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT WED MAY 16 2012

...NORTHEAST WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING...

.A WEAKENING PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL
ALLOW THE GUSTY NORTHEAST WINDS TO CONTINUE WEAKENING EARLY THIS
MORNING. THE DIMINISHING WINDS WILL ALSO ALLOW WAVE HEIGHTS TO
SUBSIDE AS WELL. 

LMZ645-646-161200-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-120516T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 AM CDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15 
  KNOTS BY 7 AM CDT THIS MORNING. 

* WAVES: 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
955 
WHUS73 KMKX 161141
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
641 AM CDT WED MAY 16 2012

...SMALL CRAFT ADVISORY CANCELLED...

.WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS.
HENCE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

LMZ645-646-161245-
/O.CAN.KMKX.SC.Y.0044.000000T0000Z-120516T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
641 AM CDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$
WWW.WEATHER.GOV/MKX

KAVINSKY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 15, 11:34 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 15, 11:34 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1134 PM CDT TUE MAY 15 2012

.UPDATE...

.AVIATION/06Z TAFS/...BRISK NELY WINDS IN THE WAKE OF THE COLD
FRONT WILL WEAKEN DURING THE EARLY MORNING HOURS ON WEDNESDAY.
HIGH PRESSURE WILL THEN PREVAIL WITH VFR CONDITIONS FOR WEDNESDAY
INTO THU AM.

&&

.MARINE...BRISK NELY WINDS WILL WEAKEN DURING THE EARLY MORNING
HOURS ON WEDNESDAY AS THE PRESSURE GRADIENT DECREASES AND HIGH
PRESSURE APPROACHES FROM MN. THE SMALL CRAFT ADVISORY WILL BE
ALLOWED TO EXPIRE AT MIDNIGHT BUT GUSTY NELY WINDS MAY LINGER FOR
AN HOUR OR TWO.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT TUE MAY 15 2012/

SHORT TERM...

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

SURFACE COLD FRONT JUST BEGINNING TO PUSH INTO THE FORECAST AREA
FROM THE NORTHWEST THIS AFTERNOON. MODELS STILL SUGGESTING THAT
SHOWERS AND STORMS WILL FIRE ALONG THIS FRONT MID TO LATE
AFTERNOON...EXITING THE SOUTHEAST EARLY EVENING. WILL CONTINUE SOME
LOW POPS...BUT CONFIDENCE NOT VERY HIGH IN WIDESPREAD PRECIP CHANCES
DUE TO INCREASINGLY DRIER AIR IN THE LOWER LEVELS OF THE ATMOSPHERE.
MODELS HAVE PERSISTENTLY SUGGESTED DEWPOINTS WILL BE IN THE 50S TO
NEAR 60 AS THE FRONT MOVES THROUGH...BUT DEWPOINTS HAVE GENERALLY
MIXED OUT TO THE MID 30S TO MID 40S. THIS IS RESULTING IN LESS
MOISTURE TO WORK WITH AS WELL AS MUCH LESS INSTABILITY.

WILL BE DRY LATER THIS EVENING AFTER THE FRONT EXITS RIGHT THROUGH
THE DAY WEDNESDAY. COLD ADVECTION BEHIND THE FRONT WILL RESULT IN
COOLER TEMPS WEDNESDAY...WITH 925 MB TEMPS JUST RECOVERING TO AROUND
12-14C BY THE AFTERNOON...IN COMPARISON TO VALUES AROUND 21C TODAY.
STILL...HIGH TEMPS SHOULD BE NEAR NORMAL FOR MID MAY. COOLEST TEMPS
WILL BE NEAR LAKE MICHIGAN...AS LIGHT WINDS WILL ALLOW A LAKE BREEZE
TO DEVELOP BY AFTERNOON. SHOULD BE A VERY NICE DAY WITH MOSTLY SUNNY
SKIES EXPECTED.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH

ONE MID/UPPER TROUGH AXIS IS OVER SOUTHEAST CANADA....WHILE A
SECOND IS OVER BRITISH COLUMBIA TO THE WEST U.S. COAST. ZONAL
FLOW EXTENDS ACROSS THE NORTHERN TIER OF THE U.S. WITH A WEAK
RIDGE INTO SOUTH CENTRAL CANADA...RESULTING IN A MORE WEST
NORTHWEST FLOW ACROSS WISCONSIN.

SURFACE HIGH PRESSURE OVER THE GREAT LAKES WEDNESDAY NIGHT BECOMES
CENTERED OVER THE EASTERN GREAT LAKES THURSDAY AFTERNOON.

ONLY THE 00Z ECMWF BRINGS SOME LIGHT PRECIPITATION IN THE 850/700
MB WARM AIR ADVECTION REGION WEDNESDAY NIGHT AND ACROSS NORTHERN
SECTIONS OF THE FORECAST AREA ON THURSDAY. THE GFS AND NAM HAS THE
PRECIPITATION ACROSS NORTHERN WISCONSIN ON THURSDAY FOCUSED ON THE
850 MB MOISTURE CONVERGENCE AREA PUSHING FROM MINNESOTA INTO
NORTHWEST WISCONSIN ON THE NOSE OF THE 50 KNOT 850 MB LOW LEVEL
JET MAX. MAIN PRECIPITATION CONCERN WOULD BE WITH SOME DYING
REMNANTS OF AN UPSTREAM MCS.

THICKNESS VALUES INCREASE TO AROUND 563 DECAMETERS WITH A SOUTH TO
BOUNDARY LAYER FLOW ON THURSDAY. HIGH TEMPERATURES SHOULD BE
WARM...ALTHOUGH EXPECT SOME SOUTHEAST WINDS OFF LAKE MICHIGAN DUE
TO THE SURFACE HIGH LINGERING ACROSS THE GREAT LAKES...AND SOME
CONCERN ON MID LEVEL CLOUDS FROM ANY UPSTREAM CONVECTION.

FRIDAY AND SATURDAY...FORECAST CONFIDENCE...HIGH

A MID/UPPER RIDGE BUILDS FROM THE SOUTHEAST U.S. EXTENDING TO
WISCONSIN AND WESTERN ONTARIO.

LOW PRESSURE EXTENDS ACROSS THE NORTHERN AND CENTRAL PLAINS...WITH
A NORTHERN SURFACE LOW LIFTING NORTHEAST INTO MANITOBA FRIDAY
NIGHT. THE WARM FRONT COULD BE CLOSE TO CENTRAL WISCONSIN FRIDAY
BUT LIFT WELL NORTH OF THE FORECAST AREA BY SATURDAY. 1000-500MB
THICKNESS VALUES RISE TO 567 DECAMETERS.

GULF MOISTURE IS NOT READILY AVAILABLE AS THE EASTERN U.S. SURFACE
HIGH RIDGES BACK INTO THE NORTHERN GULF...BUT MOISTURE WILL
GRADUALLY INCREASE.

MODELS HAVE SCATTERED AREAS OF LIGHT PRECIPITATION MAINLY FRIDAY
WITH THE GFS ALSO HAVING A FEW HUNDREDTHS ON SATURDAY. THE GFS SOUNDINGS
HAVE WEAK CAP ON FRIDAY AND A MODERATE CAP AROUND 5 THSD FT SATURDAY.

LONG TERM...

SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH.

THE 12Z GFS/06Z DGEX AND 00Z ECMWF IS IN BETTER AGREEMENT WITH
THE MID/UPPER LEVEL TROUGH MOVING ACROSS THE EASTERN DAKOTAS AND
UPPER MISSISSIPPI VALLEY SUNDAY AND INTO WISCONSIN ON MONDAY.

APPEARS THE COLD FRONT WILL MOVE ACROSS THE FORECAST AREA SUNDAY
NIGHT AND MONDAY. THE 00Z ECMWF IS STILL A LITTLE SLOWER.

TUESDAY...FORECAST CONFIDENCE...MEDIUM.

THE GFS PUSHES THE MID LEVEL TROUGH ACROSS THE EASTERN GREAT
LAKES...BUT THE 00Z ECMWF IS A LITTLE SLOWER AND WEAKER.

THE RAIN CHANCES WILL BE ENDING AS WEAK HIGH PRESSURE BUILDS INTO
THE UPPER MISSISSIPPI VALLEY.

AVIATION/00Z TAFS/...

PREVAILING VFR CONDITIONS EXPECTED THROUGH WEDNESDAY. MAIN CONCERN
THIS AFTERNOON INTO EVENING IS POSSIBLE THUNDERSTORM DEVELOPMENT AS
A COLD FRONT APPROACHES. PRETTY DRY IN THE LOWER LEVELS
THOUGH...WITH MODELS ALL GENERALLY OVERDOING DEWPOINTS. THUS STILL
NOT EXCITED AT THE CHANCE FOR WIDESPREAD SHOWERS AND STORMS...SO
OPTED TO JUST MAINTAIN VCTS IN TAFS. CLEARING SKIES EXPECTED TONIGHT
BEHIND THE COLD FRONT...WITH MAINLY HIGH CLOUDS ON WEDNESDAY.

MARINE...

GUSTS TO AROUND 25 KNOTS WILL CONTINUE AHEAD OF AN APPROACHING COLD
FRONT THROUGH LATE AFTERNOON. MAY BE A BRIEF LULL IN THE GUSTS
BEFORE WINDS PICK BACK UP OUT OF THE NORTH BEHIND THE FRONT EARLY
THIS EVENING. WINDS WILL THEN EASE LATE EVENING INTO THE NIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR LMZ643>646.

&&

UPDATE...GEHRING
TONIGHT/WEDNESDAY AND AVIATION/MARINE...DDV
WEDNESDAY NIGHT THROUGH TUESDAY...HENTZ
Hazardous weather outlook, May 15, 10:47 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 PM CDT TUE MAY 15 2012

WIZ046-047-051-052-056>060-062>072-162000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1047 PM CDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY
MAINLY NORTH OF MADISON AND MILWAUKEE AS WARM...MORE HUMID AIR
PUSHES NORTHWARD INTO WISCONSIN.

THERE IS A BETTER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY AS A
COLD FRONT MOVES ACROSS THE WESTERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ643>646-162000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1047 PM CDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING AS BRISK
NORTHEAST WINDS PREVAIL IN THE WAKE OF A COLD FRONT. THE WINDS WILL
WEAKEN DURING THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY
MAINLY NORTH OF MILWAUKEE AS WARM...MORE HUMID AIR PUSHES
NORTHWARD INTO THE WESTERN GREAT LAKES.

THERE IS A BETTER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY AS A
COLD FRONT MOVES ACROSS THE WESTERN GREAT LAKES.

BRISK SOUTH WINDS COULD APPROACH SMALL CRAFT ADVISORY CRITERIA
SATURDAY AND SUNDAY.

GEHRING

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 15, 8:45 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     2 ENE MILWAUKEE         43.05N 87.88W
05/15/2012  M39 MPH          LMZ645             WI   C-MAN STATION

&&

MEB
Local storm report, May 15, 8:55 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     3 N KENOSHA             42.63N 87.82W
05/15/2012  M42 MPH          KENOSHA            WI   MESONET

&&

MEB
Local storm report, May 15, 9:18 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 PM CDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             ST. FRANCIS             42.97N 87.87W
05/15/2012  M0.75 INCH       MILWAUKEE          WI   TRAINED SPOTTER

&&

MEB
Local storm report, May 15, 10:27 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1027 PM CDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     MINERAL POINT           42.86N 90.18W
05/15/2012  M45.00 MPH       IOWA               WI   AWOS

            MEASURED 45 MPH WIND GUST AT MINERAL POINT AIRPORT.

0527 PM     TSTM WND GST     JANESVILLE AIRPORT      42.62N 89.04W
05/15/2012  M48.00 MPH       ROCK               WI   AWOS

            MANUALLY DIALED INTO AWOS TO OBTAIN WIND READING.

0555 PM     TSTM WND GST     1 W OCONOMOWOC          43.11N 88.52W
05/15/2012  E45.00 MPH       WAUKESHA           WI   NWS EMPLOYEE

            ESTIMATED 40 TO 50 MPH WIND GUST.

0558 PM     TSTM WND GST     5 NNW EAST TROY         42.86N 88.44W
05/15/2012  M46.00 MPH       WAUKESHA           WI   MESONET

0633 PM     TSTM WND GST     1 SW RACINE BATTEN AIRP 42.75N 87.83W
05/15/2012  M49.00 MPH       RACINE             WI   TRAINED SPOTTER

0634 PM     TSTM WND GST     RACINE BATTEN AIRPORT   42.76N 87.81W
05/15/2012  M45.00 MPH       RACINE             WI   ASOS

0637 PM     TSTM WND GST     KENOSHA AIRPORT         42.60N 87.93W
05/15/2012  M46.00 MPH       KENOSHA            WI   ASOS

0637 PM     HAIL             3 W SUSSEX              43.14N 88.28W
05/15/2012  M0.25 INCH       WAUKESHA           WI   NWS EMPLOYEE

0642 PM     TSTM WND GST     3 N KENOSHA             42.63N 87.82W
05/15/2012  M42.00 MPH       KENOSHA            WI   MESONET

0645 PM     TSTM WND GST     2 ENE MILWAUKEE         43.05N 87.88W
05/15/2012  M39.00 MPH       LMZ645             WI   C-MAN STATION

0906 PM     HAIL             ST. FRANCIS             42.97N 87.87W
05/15/2012  M0.75 INCH       MILWAUKEE          WI   TRAINED SPOTTER

&&

MEB

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.